MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. 10 INCH EXT W/ 0.2 PED & VLV PORT; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. 10 INCH EXT W/ 0.2 PED & VLV PORT; INTRAVASCULAR ADMINISTRATION SET
Model Number 20029E
Medical Device Problem Codes Complete Blockage (1094); Restricted Flow rate (1248)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation summary: one sample was returned by the customer.Sample was connected to a bd syringe and attempted to flush water through the set.Set was unable to be primed.The set was analyzed under higher magnification.Excess solvent was seen between the female luer and the tubing.A device history record review for model 20029e lot number 20065870 was performed.The search showed that a total of 4103 units in 1 lot number was built on 15jun2020.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.Investigation conclusion: the customer complaint that a smartsite extension set occluded with infusion was verified.Root cause description: the root cause of the occlusion was due to the excess solvent.Rationale: this incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.Per bd corrective and preventive action (capa) corporate procedure, the reported issue does not represent a single significant incident that would trigger a capa.
 
Event or Problem Description
It was reported that the 10 inch  ext w/ 0.2 ped & vlv port was occluded during the infusion.The following information was provided by the initial reporter: "we have a bd smartsite extension set that occluded with infusion.".

Brand Name
10 INCH EXT W/ 0.2 PED & VLV PORT
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana 22244
MX  22244
MDR Report Key11270426
Report Number9616066-2021-50156
Device Sequence Number12011336
Product Code FPA
UDI-Device Identifier50885403234864
UDI-Public50885403234864
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K960280
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/13/2023
Device Model Number20029E
Device Catalogue Number20029E
Device Lot Number20065870
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2021
Initial Report FDA Received Date02/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1